MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX; PTA BALLOON DILATATION CATHETER
Model Number U4200330RX
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse rx pta dilatation catheter loaded onto an unknown guidewire has been received for the evaluation.On the visual evaluation, the device was noted to be bloody and no other specific anomalies were noted.On the functional evaluation, the attempt was made to remove guidewire from distal tip of the balloon was unsuccessful and another attempt was made to remove guidewire from the guidewire lumen encountered resistance, but was removed successfully.Then the guidewire lumen was flushed and the guidewire was attempted to be inserted but it was unsuccessful due to bunching on the inner guidewire lumen.Under the microscopic evaluation, the bunching was noted throughout the inner guidewire lumen and a kink was also noted at the proximal end of the balloon.No other functional testing was performed due to the condition of the returned device.Therefore the investigation was confirmed of the reported device-device incompatibility and difficult to advance as the guide wire couldn't able to advance into the catheter and the guide wire noted to stuck when returned for evaluation.Therefore the investigation for the identified difficult to remove was confirmed as the guide wire felt resistance during its removal from the guide wire lumen from the catheter.The investigation for the identified material deformation was confirmed as the bunching was noted on the inner guide wire lumen under the microscopic observation.A definitive root cause for the reported device-device incompatibility, difficult to advance, difficult to remove and material deformation could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 10/2023).
 
Event or Problem Description
It was reported that prior to an angioplasty procedure, the device was allegedly difficult to advance before entering into the sheath.It was further reported that the device had incompatibility issue.The procedure was completed using another device.There was no patient contact.

Brand Name
ULTRAVERSE RX
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12428426
Report Number2020394-2021-01598
Device Sequence Number3722944
Product Code LIT
UDI-Device Identifier00801741057052
UDI-Public(01)00801741057052
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU4200330RX
Device Catalogue NumberU4200330RX
Device Lot NumberCMEY0100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date09/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1